Alert archive / Wyoming / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 30, NWS Riverton, WY

September 1, 2000Fremont County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Sep 1, 2000, 2:01 PM MDT for Fremont County, Wyoming. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Sep 1, 2000, 2:01 PM MDT (20:01 UTC)
Expired
Sep 1, 2000, 2:45 PM MDT
In force
44 min
Issued by
NWS Riverton, WY
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Fremont County, WY

What was reported inside it

TimeReportWhereRemark
Sep 1, 2:25 PM MDTHail 0.75Jeffrey City, WY

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 8.0 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2000-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2000-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1972 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
77 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 012004
SVRRIW
WYC013-012045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
201 PM MDT FRI SEP 1 2000

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EXTREME SOUTHEASTERN FREMONT COUNTY IN WEST CENTRAL WYOMING

* UNTIL 245 PM MDT

* AT 154 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTHEASTERN FREMONT COUNTY...OR
  ABOUT 10 MILES SOUTH-SOUTHEAST OF JEFFREY CITY...MOVING NORTHEAST AT
  30 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  NEAR OR JUST EAST OF JEFFREY CITY BY 210 PM
  OVER RURAL SOUTHEASTERN FREMONT COUNTY THROUGH 245 PM MDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN RIVERTOJN.

LAT...LON 4230 10808 4227 10790 4230 10755 4285 10761

WCJIN-WYNW
RWM

NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 1:56 PM MDT, 5 minutes earlier.

Area forecast discussion, Sep 1, 1:56 PM MDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
156 PM MDT FRI SEP 1 2000

MORE BENEFICIAL RAIN ACROSS THE FA YESTERDAY. THIS COMBINED WITH LOW
RH AND CLOUD COVER CONTINUE TO PUT DENT IN FOREST FIRE PROBLEMS.
MORE GOOD NEWS ON THE FORECAST FRONT. ETA/AVN CONTINUE TO BE
CONSISTENT ON EJECTING SHORTWAVE NOW OVER CENTRAL CALIFORNIA ACROSS
THE AREA...ALBEIT IN A COUPLE OF PIECES. ONE PORTION OF THIS ENERGY
IS EVIDENT ON WV IMAGERY OVER NORTHERN UTAH. THIS HAS ENHANCED
SHOWER AND THUNDERSTORM ACTIVITY THIS AFTERNOON AND IS EXPECTED TO
CONTINUE INTO THIS EVENING. IN ADDITION...WESTERN FA IS IN LF QUAD
OF JET. THE MAIN SHORTWAVE FROM CALIFORNIA MOVES ACROSS THE AREA
OVERNIGHT AND DOES NOT EXIT EASTERN AREAS UNTIL 18Z. AS A RESULT I
WILL LINGER SHOWER ACTIVITY IN THE EAST TO START SATURDAY. BREEZY TO
WINDY CONDITIONS SATURDAY AS WINDS MIX DOWN. GOOD NVA AND DRYING
SATURDAY AFTERNOON INTO SUNDAY ACROSS ALL AREAS EXCEPT IN WESTERN
MOUNTAINS WHERE MOISTURE HANGS ON DUE TO UPSLOPE FLOW. TEMPERATURES
WILL RETURN TO NEAR NORMAL SAT/SUN...WENT CLOSER TO FWC GUIDANCE AS
FAN/MAV SEEMS TO COOL WITH LOTS OF SUN MOST PLACES.
IN THE EXTENDED...MFF/EUROPEAN MODELS ARE IN FAIRLY GOOD AGREEMENT
IN DIGGING A STRONG TROUGH INTO THE WEST COAST AND SLOWLY MOVING IT
EAST ACROSS THE AREA WEDNESDAY INTO THURSDAY. SHORTWAVES FROM THIS
TROUGH ARE EXPECTED TO BEGIN AFFECTING AREAS WEST OF THE DIVIDE ON
MONDAY BUT REMAINDER OF AREA LOOKS DRY. CHANCES FOR SHOWERS AND
THUNDERSTORMS LOOK GOOD TUESDAY...ESPECIALLY WEST AND NORTH. MODELS
POINT TO AN ACTIVE WEATHER DAY ON WEDNESDAY AS TROUGH BEGINS LIFTING
SLOWLY NORTHEAST.

.RIW...NONE@

SULLIVAN

In the hours before

Special weather statement, Sep 1, 1:28 PM MDT, 33 minutes before
WYZ001-012115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
128 PM MDT FRI SEP 1 2000

...STRONG THUNDERSTORMS MOVING OVER WESTERN YELLOWSTONE NATIONAL PARK...

AT 125 PM...DOPPLER WEATHER RADAR INDICATED STRONG THUNDERSTORMS
DEVELOPING OVER EXTREME EASTERN IDAHO...AND STARTING TO MOVE OVER
WESTERN YELLOWSTONE NATIONAL PARK. THESE STORMS WERE MOVING TO THE
NORTHEAST AT 35 MPH...AND WILL AFFECT THE THE OLD FAITHFUL AREA BY
145 PM. STRONG GUSTY WINDS...FREQUENT LIGHTNING...VERY HEAVY RAINFALL
AND SMALL HAIL MAY ACCOMPANY THE STRONGER STORMS.

WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING IMMEDIATELY. DO NOT USE TELEPHONES OR ELECTRICAL
APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS
REMAIN ALERT FOR REDUCED VISIBILITIES DURING DOWNPOURS OF RAIN.

WCJIN-WYNW

ESTELL

N

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 1:31 PM MDTSevere Thunderstorm WarningRIWTeton44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.